Appearance of 4 Degree Rash While Treating Advanced Lung Cancer with Icotinib – Whether to Stop the Drug: A Case Report

Appearance of 4 Degree Rash While Treating Advanced Lung Cancer with Icotinib – Whether to Stop the Drug: A Case Report

Author Info

Corresponding Author
Jie Lin
Department of Medical Oncology, The Second Affiliated Hospital of Kunming Medical University, Kunming, China

A B S T R A C T

Skin and skin adnexa toxicities are the most common side effects associated with epidermal growth factor receptor tyrosine kinase inhibitors (EGFR-TKIs). Previous research showed that the rash appeared, and the severity of EGFR-TKIs may be a marker of clinical benefit. In this context, we report a 75-year-old man with advanced lung cancer who on receiving icotinib developed severe adverse reactions, 4 degree rash (NCI-CTC AE version 4.0 common toxicity grading standards grade), and refused to stop taking the drug; but with the anti-infection and symptomatic nursing, the patient recovered, the rash disappeared, and the patient received a better prognosis. Thus, we would like to emphasize the importance of deciding whether to stop the drug when patients developed adverse reactions of 3-4 degree rash.

Article Info

Article Type
Case Report
Publication history
Received: Wed 18, Nov 2020
Accepted: Wed 02, Dec 2020
Published: Mon 14, Dec 2020
Copyright
© 2021 Jie Lin. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. Hosting by Science Repository.
DOI: 10.31487/j.ACO.2020.03.02